Alert archive / Texas / Special Weather Statements in 2024
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Jun 20, 2024, 1:07 AM CDT for Duval County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2024, 1:07 AM CDT (06:07 UTC)
- Expired
- Jun 20, 2024, 2:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Corpus Christi, TX
- Hail
- 0.00 in
- Wind
- 55
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1715 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.5
The text
As transmitted.
020
WWUS84 KCRP 200607
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
107 AM CDT Thu Jun 20 2024
TXZ229>231-239>241-200700-
Live Oak TX-Jim Wells TX-McMullen TX-Webb TX-Duval TX-La Salle TX-
107 AM CDT Thu Jun 20 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DUVAL...EAST CENTRAL
WEBB...SOUTHEASTERN LA SALLE...SOUTHERN MCMULLEN...NORTHWESTERN JIM
WELLS AND SOUTHWESTERN LIVE OAK COUNTIES THROUGH 200 AM CDT...
At 106 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Rosita, or 11 miles northwest of San Diego, moving
west at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Diego, Freer, Midway, Tecalote, Seven Sisters, Loma Alta,
Annarose, Rancho De La Parita, and Rosita.
This includes the following highways...
US Highway 281 between mile markers 648 and 658.
US Highway 59 between mile markers 742 and 792.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 AM CDT for south central
Texas.
&&
LAT...LON 2809 9806 2766 9816 2772 9897 2817 9886
TIME...MOT...LOC 0606Z 093DEG 37KT 2784 9840
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
JCPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jun 20, 12:47 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 20, 12:47 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1247 AM CDT Thu Jun 20 2024
...New AVIATION...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 524 PM CDT Wed Jun 19 2024
Tropical Storm Alberto is continuing to better organize as it churns
in the southwestern Gulf. Winds and rainfall varies greatly within
each quadrant. Here's the current information about Alberto:
Location is about 305 miles south-southeast of Brownsville heading
west-southwest at 9 MPH. Maximum sustained winds are 40 MPH and the
minimum pressure is 995 MB. Alberto is expected to continue it's
current trajectory making landfall along the eastern coast of Mexico
near Tampico early tomorrow morning.
Precipitable water (PWAT) value as of the special 18Z balloon launch
is 2.63" and may even approach 3 inches with our evening sounding as
moisture continues to increase over the region. A flood watch
remains in effect through midday tomorrow to account for these
conditions.
Current hazards that remain in effect below:
Rainfall and Flooding: There remains uncertainty in rainfall amounts
across the region, with expected totals varying significantly
depending on the location of rain bands. Several inches have fallen
over the region in the last 24 hours with some locations reporting
over 5 inches thus far and more rain is expected. We anticipate an
additional 2 to 7 inches of rain area-wide with localized higher
amounts up to 10 inches through Friday.
Tornadoes: A few tornadoes warnings have already gone out
throughout the day today. The tornado threat continues to be a
hazard across the CWA as bands from Alberto continue to stream
onshore.
Wind: The disturbance’s circulation is getting better organized
and is expected to continue this until landfall, with strong winds
extending up to 415 miles from the center. Local observations
recorded gusts up around 56 mph near Kingsville. Coastal counties
may see winds up to 45 MPH tonight.
Coastal Flooding: Coastal flooding is ongoing, with numerous reports
of water encroaching on dunes and roadways. This flooding is
expected to persist through at least Thursday and a Coastal Flood
Warning is in effect through 00Z Friday, as high tide levels are
expected to remain between 2-3 feet. The risk of rip currents
remains high and the Rip Current Risk advisory has been extended
through midday Friday due to slow-to-subside long-period swells.
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 524 PM CDT Wed Jun 19 2024
As Conditions are expected to improve by the end of the week,
another system could bring more rain over the weekend. The early
part of next week looks drier as upper-level ridging takes hold.
Continue to monitor updates from the National Weather Service for
the latest information.
&&
.AVIATION...
(06Z TAFS)
Issued at 1235 AM CDT Thu Jun 20 2024
Numerous showers and occasional storms will continue across South
Texas teminals mainly south and west of I-37 through the morning
hours as T.S. Alberto approaches the coast of Mexico well to our
south. Will carry prevailing MVFR conditions with tempo groups for
strong wind gusts and IFR conditions in heavy rain through the
morning. Expect showers with occasional thunder to persist
through Thursday afternoon with MVFR ceilings with rain gradually
tapering off by Thursday evening. Winds will gradually turn from
more northerly direction to easterly through the period.
&&
.MARINE...
Issued at 524 PM CDT Wed Jun 19 2024
Dangerous marine conditions continue this evening and a Tropical
Storm Warning remains in effect. Strong to very strong onshore
winds are occurring. Wave heights of 14 feet up to around 19 feet
across the coastal waters through Thursday. Deep moisture is still
moving into the area with a 80-100% chance of showers and
thunderstorms through Thursday. Rain chances trend down slightly
for Friday, but increase again for the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 89 78 89 77 / 80 70 70 30
Victoria 89 75 90 74 / 60 20 50 10
Laredo 88 76 90 75 / 80 50 80 30
Alice 89 76 91 74 / 70 50 70 20
Rockport 92 81 92 81 / 70 70 70 40
Cotulla 90 76 93 76 / 70 30 50 10
Kingsville 89 77 90 76 / 80 70 80 40
Navy Corpus 89 82 90 82 / 80 80 80 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for TXZ242>247-342>347-442-443-447.
Flood Watch through this afternoon for TXZ229>234-239>247-
342>347-442-443-447.
Coastal Flood Warning until 7 PM CDT Friday for TXZ245-342>345-
347-442-443-447.
High Rip Current Risk through Friday afternoon for TXZ345-442-
443-447.
GM...Tropical Storm Warning for GMZ231-232-236-237-250-255-270-275.
&&
SHORT TERM...PH/83
LONG TERM....PH/83
AVIATION...JM/75In the hours before
Local storm report, Jun 19, 7:25 PM CDT, 5 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
725 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Tornado 2 WNW Rockport 28.04N 97.08W
06/19/2024 Aransas TX Law Enforcement
Reports of significant roof damage and
several trees down. Multiple reports of the
public seeing the tornado.
&&
CLMLocal storm report, Jun 19, 7:33 PM CDT, 5 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
733 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Rain Rockport 28.03N 97.06W
06/19/2024 M9.55 Inch Aransas TX Public
Rain gauge showed 9.55 inches of rain so
far.
&&
CLMLocal storm report, Jun 19, 9:25 PM CDT, 3 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
925 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM Coastal Flood 3 N Fulton 28.12N 97.04W
06/19/2024 Aransas TX Broadcast Media
Water from Copano Bay, flowing over the road
at Oyster Lake Beach.
&&Special weather statement, Jun 20, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
107 AM CDT Thu Jun 20 2024
TXZ229>231-239>241-200700-
Live Oak TX-Jim Wells TX-McMullen TX-Webb TX-Duval TX-La Salle TX-
107 AM CDT Thu Jun 20 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DUVAL...EAST CENTRAL
WEBB...SOUTHEASTERN LA SALLE...SOUTHERN MCMULLEN...NORTHWESTERN JIM
WELLS AND SOUTHWESTERN LIVE OAK COUNTIES THROUGH 200 AM CDT...
At 106 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Rosita, or 11 miles northwest of San Diego, moving
west at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Diego, Freer, Midway, Tecalote, Seven Sisters, Loma Alta,
Annarose, Rancho De La Parita, and Rosita.
This includes the following highways...
US Highway 281 between mile markers 648 and 658.
US Highway 59 between mile markers 742 and 792.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 AM CDT for south central
Texas.
&&
LAT...LON 2809 9806 2766 9816 2772 9897 2817 9886
TIME...MOT...LOC 0606Z 093DEG 37KT 2784 9840
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JCPThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:07 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 18 min |
| Jun 19, 7:23 PM CDT | Special Marine Warning | CRP | 11 min | |
| Jun 19, 7:44 PM CDT | Tornado Warning | CRP | Bee, San Patricio | 16 min |
| Jun 19, 7:49 PM CDT | Special Marine Warning | CRP | 26 min | |
| Jun 19, 7:54 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 21 min |
| Jun 19, 8:02 PM CDT | Special Marine Warning | CRP | 43 min | |
| Jun 19, 8:08 PM CDT | Tornado Warning | CRP | Duval | 22 min |
| Jun 19, 8:11 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 19 min |
| Jun 19, 8:14 PM CDT | Special Marine Warning | CRP | 31 min | |
| Jun 19, 8:25 PM CDT | Tornado Warning | CRP | Aransas | 20 min |
| Jun 19, 8:30 PM CDT | Tornado Warning | CRP | Live Oak, McMullen | 30 min |
| Jun 19, 8:35 PM CDT | Tornado Warning | CRP | Duval | 25 min |
| Jun 19, 8:35 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 25 min |
| Jun 19, 8:48 PM CDT | Special Marine Warning | CRP | 27 min | |
| Jun 19, 8:54 PM CDT | Special Marine Warning | CRP | 22 min | |
| Jun 19, 9:02 PM CDT | Tornado Warning | CRP | Refugio, San Patricio | 28 min |
| Jun 19, 9:23 PM CDT | Tornado Warning | CRP | Bee, Refugio, San Patricio | 22 min |
| Jun 19, 9:45 PM CDT | Special Marine Warning | CRP | 45 min | |
| Jun 19, 10:06 PM CDT | Tornado Warning | CRP | Kleberg | 24 min |
| Jun 19, 10:23 PM CDT | Tornado Warning | CRP | Kleberg | 22 min |
| Jun 19, 10:42 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg | 18 min |
| Jun 19, 10:59 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 16 min |
| Jun 20, 12:20 AM CDT | Tornado Warning | CRP | Duval, Jim Wells | 25 min |
| Jun 20, 12:23 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg, Live Oak, Nueces, San Patricio | 3 hr |
| Jun 20, 12:25 AM CDT | Tornado Warning | CRP | Jim Wells | 20 min |
| Jun 20, 12:40 AM CDT | Tornado Warning | CRP | Duval | 20 min |
| Jun 20, 1:02 AM CDT | Tornado Warning | CRP | Duval, Jim Wells | 16 min |
| Jun 20, 2:51 AM CDT | Special Marine Warning | CRP | 24 min | |
| Jun 20, 2:57 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, La Salle, McMullen, Webb | 3 hr |
| Jun 20, 3:04 AM CDT | Special Weather Statement | CRP | Webb | 56 min |
| Jun 20, 3:34 AM CDT | Tornado Warning | CRP | Jim Wells, Kleberg | 26 min |
| Jun 20, 3:35 AM CDT | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 8 hr |
| Jun 20, 3:52 AM CDT | Small Craft Advisory | CRP | 39 hr | |
| Jun 20, 4:34 AM CDT | Tornado Warning | CRP | Duval, Webb | 26 min |
| Jun 20, 4:51 AM CDT | Tornado Warning | CRP | Duval | 24 min |
| Jun 20, 5:14 AM CDT | Tornado Warning | CRP | Duval, Webb | 16 min |
| Jun 20, 7:29 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Jun 20, 9:49 AM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 56 min |
| Jun 20, 10:06 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 92 min |
| Jun 20, 2:40 PM CDT | Special Weather Statement | CRP | Duval | 35 min |
| Jun 20, 3:20 PM CDT | Special Weather Statement | CRP | Duval, La Salle, McMullen | 25 min |
| Jun 20, 3:29 PM CDT | River Flood Warning | CRP | Webb | 17 hr |
| Jun 20, 3:59 PM CDT | Special Weather Statement | CRP | La Salle | 31 min |
| Jun 20, 4:07 PM CDT | Special Weather Statement | CRP | La Salle | 23 min |
| Jun 20, 4:31 PM CDT | Special Weather Statement | CRP | La Salle | 29 min |
Nearby
Special Weather Statements in Texas, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.